Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Purple itchy rashes appeared on neck and chest. What could be causing this?

User rating for this question
Answered by

General & Family Physician
Practicing since : 1986
Answered : 458 Questions
I am 36 years old, 5'6' and about 176LBs. almost all muscle. I have a purple in color rash which goes from the right neck/ chest area to around left neck. One particuliar spot is highly clustered around the right bottom base area of my neck. I can send a picture of it, if you need it. It gets really hot and itchy someitmes
Posted Sat, 20 Apr 2013 in Skin Rash
Answered by Dr. Nirmala P 5 hours later
Hi, thanks for asking in Healthcare Magic. I have seen the uploaded image.

The most common condition that usually occurs in persons like you with existing atopy (allergy to various factors like pollen, mold) is "urticaria". It can also occur suddenly as a reaction to insect bites, drugs or food.

The rash is pink in color with small areas of edema and is highly itchy in nature.
You have not specified the drugs you are taking. Some anti depressant drugs (those taken for depression) can result in utricaria. However, do not stop any drug without your Doctor's advice.

You can take antihistamines like Tab. Levocetrizine two times a day. This drug concentrates in skin and will be most useful in preventing the itching. Topical steroids like Beclomethasone ointment will give you additional benefit by virtue of its anti inflammatory and immunosuppressive action.

If the rash does not subside after 48 hours of using these medications, you can consult your treating Doctor.

I hope this helps.
Above answer was peer-reviewed by
Follow-up: Purple itchy rashes appeared on neck and chest. What could be causing this? 1 hour later
Thank you doctor, but I have been on the same type of medication for over 15 years. I figured it out. It was an allergic reaction, but it is a purple rash. I have had light pink and red rashes , I accidently put Snuggle into my clothes. I don't ever since I AM ALLERGIC to it. I was talking to my brothers when we discovered our deceased mother never put snuggle on our clothes since we were highly allergic to it.
ANy way, I took some benedryl, and it is almost all gone now. I thank you for your help and wish you a great day. Thank you once again for your help.
Answered by Dr. Nirmala P 3 hours later

Thank you very much for coming back to Healthcare Magic and for giving your review.

I am very happy to learn that your allergic rashes have subsided completely.
As you correctly say, your rashes seem to be due to snuggle and not due to drugs.
Drug allergy is variable. An individual who previously tolerated the drug can develop allergic reaction to it.

Benadryl is also an antihistamine and that is the reason for the disappearance of rashes. Benadryl contains diphenhydramine. It is very effective but it causes drowsiness. Levocetrizine belongs to the same group. It has similar efficacy (therapeutic benefit) and is a non sedative (does not cause drowsiness). Both drugs are safe.

Please feel free to express your opinion and come back to this forum if you have any other query. I would be really glad to assist you in any way.

I wish you a great day and good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor